MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 8X18IN 1 S/A CT CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 8X18IN 1 S/A CT CR; SUTURE, ABSORBABLE, SYNTHETIC
Model Number J753D
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/31/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Events reported in medwatch reports 2210968-2021-05668, and 2210968-2021-05669.A manufacturing record evaluation was performed for the finished device batch number qpmbql, and no non-conformances were identified.
 
Event or Problem Description
It was reported that a patient underwent partial nephrectomy procedure on (b)(6) 2021 and suture was used.During the procedure, the suture broke.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4) date sent to the fda: 7/09/2021 this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d9, h6, h3, h4, d4 h6 component code: g07002 no device problem found additional h3 investigation summary: h3 investigation summary: according to the information received, it was reported by the sales rep that during a partial nephrectomy procedure that three different strands from this box were attempted to be used but broke.The product was returned for evaluation.Visual inspection and functional test evaluation were conducted on the returned device.Thirteen packets of product code j753d were returned to ethicon inc for analysis with the packaging closed.Upon initial inspection to the sample no external damages were observed on the packets.In order to evaluate the conditions of the thirteen packets, no defects were found on the packages.The swage and attachment area was noted to be as expected.The sutures were dispensed without problems and examined along the strand and no defects, damage or suture breakage were noted.A functional test was performed, and the tensile strength force was above the minimum requirement.The event described could not be confirmed as the device performed without any defect noted.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.It should be noted that as part of our quality process, each batch is randomly inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.A manufacturing record evaluation was performed for the finished device batch qpmbql, j753d05 and no non-conformances were identified.

Brand Name
VCL CT BRD VIO 8X18IN 1 S/A CT CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12028240
Report Number2210968-2021-05667
Device Sequence Number1375157
Product Code GAM
UDI-Device Identifier10705031042759
UDI-Public10705031042759
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date11/30/2025
Device Model NumberJ753D
Device Catalogue NumberJ753D
Device Lot NumberQPMBQL
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2021
Initial Date Received by Manufacturer 06/01/2021
Supplement Date Received by Manufacturer06/22/2021
Initial Report FDA Received Date06/18/2021
Supplement Report FDA Received Date07/09/2021
Patient Sequence Number1